MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 04618858190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e601 module serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
We received an allegation about questionable high results for 15 patients' samples tested with elecsys toxo igm assay on a cobas 6000 e601 module when compared to 2 different competitors (liaison and vidas) at a different laboratory.Below are the discrepant results for 3 patients' samples.Sample 1: initial result: 1.34.Repeat result: negative (tested on liaison).Sample 2 was tested on (b)(6) 2025: initial result: 1.61.Repeat result: 0.08 and interpreted as negative (tested on vidas).Sample 3 was tested on (b)(6) 2025: initial result: 1.85.Repeat result: 0.35 and interpreted as negative (tested on vidas).The units of measurement were not provided.The customer alleged that the repeat results did not confirm the initial positive results.
 
Additional Manufacturer Narrative
Correction: section b3 was updated.The customer alleged discrepant results for an additional patient sample tested with elecsys toxo igm assay: sample 16 tested on (b)(6) 2025: initial result: 1.5.Repeat result: 0.03 and interpreted as negative (tested on vidas).The units of measurement were not provided.Sample 16 was requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Two samples (sample 1 and sample 3) were received for investigation on 05-sep-2025: sample 1: further investigation of toxoplasma igm: elecsys toxo igm result: 1.5 coi (reactive).Vidas toxo igm result: 0.03 index (negative).Sample 3: further investigation of toxoplasma igm: elecsys toxo igm result: 0.82 coi (borderline) vidas toxo igm result: 0.17 index (negative).The investigation results were as follows: elecsys toxo igm: sample 1: 1.32 coi (reactive).Sample 3: 0.93 coi (borderline).Elecsys toxo igg: sample 1: <0.180 iu/ml (non-reactive).Sample 3: 359 iu/ml (reactive).Elecsys toxo igg avidity: sample 1: not applicable.Sample 3: 74.6 avi% (indeterminate).Platelia toxo igm: sample 1: 0.17 coi (non-reactive).Sample 3: 0.22 coi (non-reactive).Mikrogen recomline toxo igm: sample 1 and sample 3: non-reactive.Label interference: sample 1 and sample 3: observed reactivity not based on label interference.Neutralization: sample 3: neutralizable.The product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the cause of the event was as follows: sample 1: to determine whether the elecsys toxo igm reactivity indicated an early acute infection or was caused by unspecific/cross-reactive igms, further testing with a follow-up sample should be performed.Sample 3: possibly was derived from a patient with a late acute infection that had persisting igm antibodies.The investigation did not identify a product problem.The assay performs within specifications.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22344596
Report Number1823260-2025-01964
Device Sequence Number18270935
Product Code LGD
UDI-Device Identifier04015630921485
UDI-Public04015630921485
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number04618858190
Device Lot Number82468601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/30/2025
02/20/2026
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/25/2025
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown